Alert archive / Arizona / Areal Flood Warnings in 2021
Areal Flood Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this areal flood warning at Jul 25, 2021, 10:26 PM MST for Mohave County, Arizona. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 10:26 PM MST (05:26 UTC)
- Expired
- Jul 26, 2021, 6:54 AM MST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 5.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 707 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2729 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
029
WGUS45 KVEF 260526
FLWVEF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Las Vegas NV
1026 PM PDT Sun Jul 25 2021
AZC015-261715-
/O.NEW.KVEF.FA.W.0001.210726T0526Z-210726T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
1026 PM MST Sun Jul 25 2021
The National Weather Service in Las Vegas has issued a
* Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
* Until 1015 AM MST Monday.
* At 1026 PM MST, emergency management reported on-going flooding
occurring in Golden Valley across the Sacramento Wash. Flood
control gauges are indicating 3 to 4 feet of water is flowing in
the Sacramento Wash which will eventually flow across
Oatman-Topock Highway near Topock, AZ.
* Some locations that will experience flooding include...
Golden Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3523 11419 3516 11412 3489 11416 3484 11415
3478 11419 3473 11428 3472 11448 3476 11449
3474 11431 3487 11419 3523 11430
$$
CP1 follow-up statement
523
WGUS85 KVEF 261354
FLSVEF
Flood Statement
National Weather Service Las Vegas NV
654 AM PDT Mon Jul 26 2021
AZC015-261404-
/O.CAN.KVEF.FA.W.0001.000000T0000Z-210726T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
654 AM MST Mon Jul 26 2021
...FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN MOHAVE COUNTY...
Flooding along the Oatman-Topock road in the Sacramento Wash is no
longer expected. Mohave county stream gages and web cams indicated
the flows diminished in the Sacrament Wash overnight.
LAT...LON 3523 11419 3516 11412 3489 11416 3484 11415
3478 11419 3473 11428 3472 11448 3476 11449
3474 11431 3487 11419 3523 11430
$$
JAWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this areal flood warning went out at Jul 25, 2:07 PM MST, 8 hours 19 minutes earlier.
Area forecast discussion, Jul 25, 2:07 PM MST, 8 hours 19 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 207 PM PDT Sun Jul 25 2021 .SYNOPSIS...A moist weather system will bring widespread shower and thunderstorm activity to the region today and Monday before drier conditions resume Tuesday and Wednesday. Thereafter, another uptick in monsoonal moisture is expected with increasing thunderstorm activity through the weekend. Temperatures through the week will be near to slightly below normal. && .DISCUSSION...through next weekend. As of 2 pm, convection was beginning to fire along the higher terrain of Mohave county while working swiftly westward. 500-700mb mean flow of 20-30 knots has resulted in a quick storm motion, with storms moving at near 25 mph from northeast to the southwest. Meanwhile, SPC mesoanalysis indicates surface based CAPE values of 1500-2500 j/kg pooled from southern Nevada southward towards the Colorado River Valley. All in all, conditions are primed for some robust thunderstorm development through the afternoon and evening hours. HRRR and HREF guidance has been quite consistent in developing the strongest storms across northern/central Mohave County with storms congealing and developing westward towards far southern Clark county and the Mojave Preserve through the evening. Storms may then eventually work west into the Western Mojave Desert and Morongo Basin. While chances exist for storm activity in the Las Vegas Valley this evening, the best signal for storms is mainly south of the Vegas metro area. Given 25-35 knots of effective shear, some storms could be severe with damaging winds and even some quarter sized hail. Torrential rainfall is also a possibility given highly anomalous precipitable water creeping into the region, but quick storm motion will mitigate the risk somewhat this evening. Inverted trough will push into California tomorrow, with precipitable water values peaking at 200% of normal or greater across our western zones. Additionally, storm motion vectors will slow down and shift to a more southerly direction, which will favor both slower storm movement and the potential for training near terrain features. Given the highly anomalous moisture in play and signals from ensemble guidance for locally heavy rainfall, issued a Flash Flood Watch for most of San Bernardino County, Inyo, Esmeralda, Nye, and far western and southern Clark counties through Monday evening. Coverage and intensity of activity Monday will be dependent on how much instability can be realized amongst the thick cloud cover in the moisture rich airmass, but it won't take a lot of heating to convect. The inverted trough will weaken and lift north along the Pacific coast on Tuesday and Wednesday with a drier and more stable airmass working into the region. Drier conditions with only very sparse thunderstorm activity are expected on these days along with gradually warming temperatures. Thereafter, additional monsoonal moisture and perhaps another weak inverted trough will push into the region with thunderstorm activity increasing through the weekend. && .AVIATION...For McCarran...East to northeasterly wind around 10kt will become more southeasterly this afternoon. Thunderstorm activity in Mohave County will send east or southeast outflow wind toward KLAS, but low confidence in timing and magnitude at this time. Expect onset no sooner than 22Z. A change to southerly wind gusting 15-20kt with lowering CIGS aoa 8kft after 03Z is expected. Cannot rule out a thunderstorm near the terminal later the evening. For the rest of southern Nevada, northwest Arizona and southeast California...Storms will move southwest this afternoon and evening from SW Utah and Mohave County potentially bringing heavy rain and strong outflow winds to southern NV and along the Colorado River Valley, directly affecting KEED and KIFP and potentially KDAG later in the evening. Lowering CIGS can be expected from east to west across the area tonight with CIGS aoa 10kt expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Outler AVIATION...Berc For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 25, 5:55 PM MST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
555 PM PDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND GST 5 E NEW KINGMAN-BUTLER 35.26N 113.93W
07/25/2021 M66 MPH MOHAVE AZ MESONET
KINGMAN AIRPORT ASOS REPORTED A GUST OF 66
MPH AT 1723. GUSTS ABOVE 58 MPH BEGAN AT
1657 AND ENDED AT 1732.
&&
JVLocal storm report, Jul 25, 7:19 PM MST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
719 PM PDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD 3 N GOLDEN VALLEY 35.27N 114.23W
07/25/2021 MOHAVE AZ COUNTY OFFICIAL
N. LEGEND RANCH ROAD FROM HIGHWAY 93 TO CHINO
DRIVE IN GOLDEN VALLEY IS CLOSED DUE TO
FLOODING ACCORDING TO MOHAVE COUNTY
OFFICIAL.
0639 PM FLASH FLOOD 4 N NEW KINGMAN-BUTLER 35.31N 114.01W
07/25/2021 MOHAVE AZ AMATEUR RADIO
WAIST DEEP WATER FLOWING OVER THE ROADWAY AT
BANK STREET AND CALLE CASTRANO NORTH OF
KINGMAN. REPORTED BY A HAM RADIO OPERATOR.
0640 PM FLASH FLOOD 2 S CHLORIDE 35.38N 114.20W
07/25/2021 MOHAVE AZ COUNTY OFFICIAL
N. OLD BOULDER DAM HIGHWAY IS CLOSED FROM
MINERAL PARK ROAD TO CONNER ROAD DUE TO
FLOODING SOUTH OF CHLORIDE REPORTED BY
MOHAVE COUNTY OFFICIAL.
0648 PM TSTM WND DMG 5 NE DOLAN SPRINGS 35.63N 114.21W
07/25/2021 MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED A POWER OUTAGE DUE
TO SEVERE THUNDERSTORM WINDS IN DOLAN
SPRINGS.
0655 PM FLASH FLOOD 3 W GOLDEN VALLEY 35.23N 114.28W
07/25/2021 MOHAVE AZ COUNTY OFFICIAL
W. CHINO DRIVE CLOSED FROM N. MILKY WAY ROAD
TO N. ESTRELLA ROAD DUE TO FLOODING.
REPORTED BY A MOHAVE COUNTY OFFICIAL.
&&
VARIANLocal storm report, Jul 25, 7:30 PM MST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
730 PM PDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND GST HOOVER DAM 36.01N 114.74W
07/25/2021 M70 MPH CLARK NV MESONET
NEVADA DOT HOOVER DAM SENSOR AT HIGHWAY 93
MEASURED A GUST OF 70 MPH.
&&
VARIANLocal storm report, Jul 25, 9:10 PM MST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
910 PM PDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND GST 3 NW NORTH LAS VEGAS 36.22N 115.15W
07/25/2021 M64 MPH CLARK NV MESONET
GUST OF 64 MEASURED FROM A THUNDERSTORM IN
NORTH LAS VEGAS. DATA COURTESY OF EARTH
NETWORKS.
0827 PM TSTM WND GST NORTH LAS VEGAS AIRPORT 36.21N 115.19W
07/25/2021 M68 MPH CLARK NV ASOS
NORTH LAS VEGAS AIRPORT REPORTED A GUST OF
68 MPH AT 2027 FROM A THUNDERSTORM.
0838 PM TSTM WND DMG 3 ESE NORTH LAS VEGAS 36.19N 115.07W
07/25/2021 CLARK NV PUBLIC
POWER OUTAGE REPORTED IN EAST LAS VEGAS DUE
TO THUNDERSTORM RELATED WIND GUSTS VIA
SOCIAL MEDIA.
0830 PM FLASH FLOOD 6 S CHLORIDE 35.32N 114.21W
07/25/2021 MOHAVE AZ EMERGENCY MNGR
MOHAVE COUNTY EMERGENCY MANAGER REPORTED
WATER FLOWING OVER HIGHWAY 93 AT MINERAL
PARK ROAD INTERSECTION AT 2030.
&&
VARIANLocal storm report, Jul 25, 9:16 PM MST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
916 PM PDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 4 N NELLIS AFB 36.29N 115.04W
07/25/2021 M61 MPH CLARK NV MESONET
WIND GUST OF 61 MPH REPORTED AT UNION
PACIFIC RAILROAD MESOWEST SENSOR IN DIKE
NEVADA.
0903 PM TSTM WND GST HENDERSON EXECUTIVE AIR 35.98N 115.13W
07/25/2021 M62 MPH CLARK NV ASOS
HENDERSON EXECUTIVE AIRPORT GUSTED TO 62 MPH
AT 2103 FROM THUNDERSTORMS.
0429 PM FLASH FLOOD 1 WSW LAKE HAVASU CITY 34.47N 114.35W
07/25/2021 MOHAVE AZ LAW ENFORCEMENT
SWIFTWATER RESCUE PERFORMED ON QUEENS BAY
RD. A PICKUP TRUCK TRIED TO CROSS A FLOODED
INTERSECTION AND GOT SWEPT DOWN STREAM.
0745 PM FLASH FLOOD 3 SW VALENTINE 35.36N 113.69W
07/25/2021 MOHAVE AZ DEPT OF HIGHWAYS
HACKBERRY ROAD FROM MAIN STREET TO EAST
ROUTE 66 IS CLOSED DUE TO FLASH FLOODING.
REPORTED BY MOHAVE COUNTY ROADS DEPARTMENT.
0745 PM FLASH FLOOD 3 SSW GOLDEN VALLEY 35.18N 114.25W
07/25/2021 MOHAVE AZ DEPT OF HIGHWAYS
TEDDY ROOSEVELT DRIVE FROM W. BOLSA ROAD TO
W. SHINARUMP DRIVE IS CLOSED DUE TO FLASH
FLOODING. REPORTED BY MOHAVE COUNTY ROADS
DEPARTMENT.
0745 PM FLASH FLOOD 5 SSW GOLDEN VALLEY 35.16N 114.24W
07/25/2021 MOHAVE AZ DEPT OF HIGHWAYS
SHINARUMP DRIVE FROM COLORADO ROAD TO TEDDY
ROOSEVELT ROAD IS CLOSED DUE TO FLASH
FLOODING. REPORTED BY MOHAVE COUNTY ROADS
DEPARTMENT.
&&
VARIAN/LERICOSLocal storm report, Jul 25, 9:35 PM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
935 PM PDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND GST 1 WNW INDIAN SPRINGS 36.59N 115.69W
07/25/2021 M69 MPH CLARK NV ASOS
INDIAN SPRINGS AIRPORT MEASURED A GUST OF 69
MPH AT 2114. THEY ALSO MEASURED A GUST OF 63
AT 2112 DUE TO THUNDERSTORMS.
0915 PM TSTM WND DMG 4 N NORTH LAS VEGAS 36.25N 115.13W
07/25/2021 CLARK NV PUBLIC
THUNDERSTORM WIND RELATED DAMAGE REPORTED BY
THE PUBLIC ON BRUCE AND LONE MOUNTAIN. LAWN
FURNITURE DESTROYED AND SECURITY CAMERA
BLOWN OFF OF THE MOUNT.
&&
VARIANThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:04 PM MST | Flash Flood Warning | VEF | Mohave | 5 hr |
| Jul 25, 5:06 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 54 min |
| Jul 25, 5:12 PM MST | Dust Storm Warning | VEF | Mohave | 63 min |
| Jul 25, 5:37 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 25, 6:01 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 59 min |
| Jul 25, 7:08 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 52 min |
| Jul 25, 7:57 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 63 min |
| Jul 25, 8:59 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 61 min |
| Jul 26, 1:51 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Areal Flood Warnings in Arizona, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.